MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AUTOTOME? RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION AUTOTOME? RX 49; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00545150
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that an autotome rx 49 was attempted to be used in a procedure performed on (b)(6) 2025.During the procedure, it was reported that after the device entered the patient, the autotome rx 49 did bow correctly but would not release the bow.The procedure was completed with another of the same device.There were no patient complications reported as a result of this event and the patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a050701 captures the reportable event of wire was unable to release the bow.Block h11: (investigation result) the returned autotome rx 49 was analyzed, and a visual evaluation noted that the working length was twisted.Functional evaluation revealed that device was able to bow and unbow inside and outside of the scope however, the unbowing was not smooth because the working length was twisted.No other problems with the device were noted.The reported event of the device would not release the bow was confirmed.Upon analysis, it was found that the working length was twisted.The problem could have been generated after multiple attempts to rotate handle of the device or during the introduction of the device into the scope.The twisted working length limits the overall performance of the device making the wire difficult to unbow.Based on all gathered information, the most probable root cause is adverse event related to procedure.
 
Event or Problem Description

Brand Name
AUTOTOME? RX 49
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
arlene acevedo gutierrez
300 boston scientific way
marlborough, MA 01752
7877968283
MDR Report Key22037962
Report Number3005099803-2025-02225
Device Sequence Number8112626
Product Code KNS
UDI-Device Identifier08714729415138
UDI-Public(01)08714729415138(17)270628(10)34335939
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00545150
Device Catalogue NumberM00545150
Device Lot Number0034335939
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Supplement Date Received by Manufacturer06/30/2025
Initial Report FDA Received Date05/16/2025
Supplement Report FDA Received Date07/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown